Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 32, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 11, 2015, 3:31 PM EDT for Scott County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2015, 3:31 PM EDT (19:31 UTC)
- Expired
- May 11, 2015, 4:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Scott County, TN
The radar
The Knoxville radar (KMRX), 103 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:17 PM EDT, 14 minutes earlier.
Area forecast discussion, May 11, 3:17 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 317 PM EDT MON MAY 11 2015 .SHORT TERM (TONIGHT AND TUESDAY)...A THETA-E BOUNDARY WAS LOCATED ALONG THE PLATEAU HELPING TO FOCUS INSTABILITY (CAPE OF 1500 J/KG+). COMBINATION OF MID-LEVEL DRY AIR AND WINDS ALOFT HAVE RESULTED IN ISOLATED REPORTS OF STRONG WINDS WITH DAMAGE ACROSS FENTRESS COUNTY. MAIN CONCERN WITH AFTERNOON/EVENING STORMS WILL REMAIN STRONG WINDS AND MARGINAL HAIL WITH LOCALIZED HEAVY RAINFALL. PLATEAU COUNTY STORMS WILL LIFT NORTH WITH ADDITIONAL STORM DEVELOPMENT EXPECTED OVER NORTHEAST TENNESSEE/SOUTHWEST VIRGINIA INTO THIS EVENING. A BREAK IN THE CONVECTION IS EXPECTED THIS EVENING...BUT MODELS SHOW BETTER UPPER SUPPORT (DIVERGENCE ALOFT) AND PASSAGE OF FROPA EARLY TUESDAY MORNING. ANOTHER SCATTERED- BROKEN LINE OF STORMS WILL MOVE ACROSS THE REGION...EXITING THE AREA BY 15Z TUESDAY. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA TUESDAY WITH DRIER AIR ADVECTING INTO THE REGION. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... AN UPPER-LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER THE FLORIDA GULF COAST WILL BECOME AMPLIFIED OVER THE REGION WEDNESDAY INTO THURSDAY...BRINGING CLEAR/MOSTLY CLEAR CONDITIONS AND A WARMING TREND WITH HIGHS RETURNING WELL INTO THE 80S BY THURSDAY. A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI VALLEY WILL DRAG A WEAK FRONTAL SYSTEM/SHORTWAVE INTO THE AREA THURSDAY NIGHT INTO FRIDAY...BRINGING A CHANCE FOR SOME SHOWERS AND THUNDERSTORMS HEADING INTO FRIDAY. THE REGION WILL THEN REMAIN UNDER A DEEP SOUTHERLY...MOIST GULF FLOW. THUS...DESPITE A BROAD HIGH PRESSURE RIDGE OVER THE AREA...SOME SCATTERED CONVECTION WILL BE POSSIBLE EACH DAY THIS WEEKEND AS AN ADDITIONAL WEAK SHORTWAVE MOVES ALONG THE NORTHERN PERIPHERY OF THE RIDGE. A SLIGHT WARMING TREND WILL ALSO CONTINUE WITH HIGHS RETURNING MID 80S BY SUNDAY...THOUGH CLOUD COVER AND PRECIPITATION CHANCES WILL IMPACT THIS ASPECT OF THE FORECAST...AND JUST HOW WARM IT WILL GET. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 66 82 56 80 / 40 10 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 79 54 77 / 40 10 0 0 OAK RIDGE, TN 65 81 52 77 / 40 10 0 0 TRI CITIES AIRPORT, TN 63 79 50 74 / 40 20 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, May 11, 3:01 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 301 PM EDT MON MAY 11 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-121915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 301 PM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...AND AGAIN OVERNIGHT AS A COLD FRONT APPROACHES THE REGION FROM THE WEST. THE MAIN THREATS WITH THE STRONGEST ACTIVITY WILL BE DAMAGING WINDS UP TO 60 MPH...AND QUARTER SIZE HAIL. IN ADDITION...LOCALLY HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING OF LOW LYING AREAS...MINOR STREET FLOODING AND RAPID SMALL STREAM RISES IN A FEW LOCATIONS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 11, 2:22 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
222 PM EDT MON MAY 11 2015
TNZ012-111900-
SCOTT TN-
222 PM EDT MON MAY 11 2015
SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 300 PM EDT...
AT 221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ONEIDA...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ONEIDA AND WINFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3660 8457 3659 8430 3645 8454 3656 8467
3660 8462
TIME...MOT...LOC 1821Z 229DEG 24KT 3654 8454
JWSpecial weather statement, May 11, 2:36 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
236 PM EDT MON MAY 11 2015
TNZ012-111915-
SCOTT TN-
236 PM EDT MON MAY 11 2015
SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 315 PM EDT...
AT 236 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF HELENWOOD...OR 11 MILES SOUTHWEST OF ONEIDA...MOVING
NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ONEIDA...HUNTSVILLE...HELENWOOD...WINFIELD...ELGIN...BIG SOUTH FORK
NATIONAL AND KETCHEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3659 8431 3659 8430 3627 8462 3637 8470
3639 8469 3640 8466 3641 8467 3641 8466
3644 8469 3650 8471 3658 8477 3660 8476
TIME...MOT...LOC 1836Z 211DEG 26KT 3639 8467
JWSpecial weather statement, May 11, 2:49 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
149 PM CDT MON MAY 11 2015
TNZ081-082-111915-
BLEDSOE TN-SEQUATCHIE TN-
149 PM CDT MON MAY 11 2015
SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE...AND SEQUATCHIE COUNTIES
UNTIL 215 PM CDT...
AT 148 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHWEST OF DUNLAP...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAGLE AND OLD CUMBERLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3553 8556 3554 8554 3555 8550 3555 8546
3556 8545 3557 8542 3568 8530 3566 8524
3543 8550 3546 8554 3549 8554 3553 8560
TIME...MOT...LOC 1848Z 221DEG 27KT 3555 8548
SRSpecial weather statement, May 11, 3:01 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT MON MAY 11 2015
TNZ035-067-111930-
ROANE TN-MORGAN TN-
301 PM EDT MON MAY 11 2015
SIGNIFICANT WEATHER ADVISORY FOR ROANE...AND MORGAN COUNTIES UNTIL
330 PM EDT...
AT 301 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WARTBURG...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARTBURG...OLIVER SPRINGS...HARRIMAN...OAKDALE...PINE ORCHARD...
DEARMOND AND PETROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3603 8474 3622 8451 3620 8447 3619 8447
3616 8444 3614 8445 3613 8443 3611 8442
3611 8440 3609 8438 3604 8434 3590 8459
TIME...MOT...LOC 1901Z 228DEG 31KT 3602 8460
SRLocal storm report, May 11, 3:19 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG ONEIDA 36.50N 84.51W
05/11/2015 SCOTT TN LAW ENFORCEMENT
TREE KNOCKED DOWN IN ONEIDA FROM A CONVECTIVE
THUNDERSTORM WIND GUST.
&&
AMPSpecial weather statement, May 11, 3:21 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EDT MON MAY 11 2015
TNZ012-013-035-036-111945-
CAMPBELL TN-MORGAN TN-SCOTT TN-ANDERSON TN-
321 PM EDT MON MAY 11 2015
SIGNIFICANT WEATHER ADVISORY FOR CAMPBELL...MORGAN...SCOTT...AND
ANDERSON COUNTIES UNTIL 345 PM EDT...
AT 321 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF OLIVER SPRINGS...OR 13 MILES EAST OF WARTBURG...MOVING
NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...OLIVER SPRINGS...CARYVILLE...LAKE CITY...NORRIS...
ROSEDALE...DISNEY AND SMOKEY JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3616 8405 3604 8434 3605 8434 3605 8436
3603 8437 3619 8453 3636 8426
TIME...MOT...LOC 1921Z 232DEG 26KT 3616 8437
SRThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:23 PM EDT | Special Weather Statement | MRX | Hamilton | 52 min |
| May 11, 12:32 PM EDT | Special Weather Statement | MRX | Scott | 43 min |
| May 11, 12:51 PM EDT | Special Weather Statement | MRX | Monroe | 24 min |
| May 11, 1:22 PM EDT | Special Weather Statement | MRX | Hamilton | 23 min |
| May 11, 1:32 PM EDT | Special Weather Statement | MRX | Cocke | 43 min |
| May 11, 2:11 PM EDT | Special Weather Statement | MRX | Rhea | 34 min |
| May 11, 2:22 PM EDT | Special Weather Statement | MRX | Scott | 38 min |
| May 11, 2:36 PM EDT | Special Weather Statement | MRX | Scott | 39 min |
| May 11, 2:49 PM EDT | Special Weather Statement | MRX | Van Buren | 26 min |
| May 11, 3:01 PM EDT | Special Weather Statement | MRX | Morgan | 29 min |
| May 11, 3:02 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 28 min |
| May 11, 3:21 PM EDT | Special Weather Statement | MRX | Anderson | 24 min |
| May 11, 3:37 PM EDT | Special Weather Statement | MRX | Unicoi | 38 min |
| May 11, 3:39 PM EDT | Special Weather Statement | MRX | Bradley | 36 min |
| May 11, 3:42 PM EDT | Areal Flood Advisory | MRX | Scott | 3 hr |
| May 11, 3:44 PM EDT | Special Weather Statement | MRX | Campbell | 31 min |
| May 11, 3:46 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Morgan, Scott | 59 min |
| May 11, 3:47 PM EDT | Special Weather Statement | MRX | Bradley | 43 min |
| May 11, 3:56 PM EDT | Special Weather Statement | MRX | Meigs | 34 min |
| May 11, 4:03 PM EDT | Special Weather Statement | MRX | Sevier | 27 min |
| May 11, 4:04 PM EDT | Special Weather Statement | MRX | Carter | 56 min |
| May 11, 4:45 PM EDT | Special Weather Statement | MRX | Loudon | 30 min |
| May 11, 5:08 PM EDT | Special Weather Statement | MRX | Anderson | 37 min |
| May 11, 5:15 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson | 45 min |
| May 11, 5:21 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi, Washington | 39 min |
| May 11, 5:46 PM EDT | Special Weather Statement | MRX | Unicoi, Washington | 44 min |
| May 11, 5:58 PM EDT | Special Weather Statement | MRX | Carter, Johnson | 47 min |
| May 11, 6:38 PM EDT | Areal Flood Advisory | MRX | Carter, Johnson | 112 min |
| May 11, 6:49 PM EDT | Special Weather Statement | MRX | Washington, City of Bristol | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.